Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 130, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 29, 2007, 12:10 PM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 12:10 PM CDT (17:10 UTC)
- Expired
- Jun 29, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Oregon County, MO
The radar
The Springfield radar (KSGF), 193 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 291711
FFWSGF
MOC149-292300-
/X.NEW.KSGF.FF.W.0130.070629T1710Z-070629T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 PM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 600 PM CDT.
* AT 1159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ONE TO LOCALLY TWO INCHES OF RAIN HAS ALREADY FALLEN
ACROSS THE AREA. ADDITIONAL STORMS WILL MOVE ACROSS THE COUNTY AND
MAY PRODUCE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
THAYER AND ALTON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3682 9112 3650 9113 3651 9167 3688 9166
3688 9124 3682 9124
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:58 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 29, 11:58 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1158 AM CDT FRI JUN 29 2007 .DISCUSSION... ONGOING FORECAST LOOKS SOLID AND MADE VERY FEW CHANGES. CLUSTERS OF THUNDERSTORMS IMPACTED THE EASTERN OZARKS THIS MORNING WHILE A STATIONARY BAND OF MODERATE RAIN CONTINUED NORTH OF THE CWA. THIS BAND WAS CAUSING SOME SERIOUS FLOODING PROBLEMS OVER NW MO AND PORTIONS OF EASTERN KANSAS. FOR THIS AFTERNOON...DESTABILIZATION HAS TAKEN PLACE ACROSS SOUTHERN MISSOURI...WHICH WILL BECOME THE FOCUS FOR ADDTIONAL THUNDERSTORMS TODAY. PULSE LIKE STORMS WILL BE THE PREDOMINATE STORM MODE...HOWEVER...IF LINE SEGMENTS CAN DEVELOP THEN THESE STORMS COULD PRODUCE SOME DECENT WIND GUSTS GIVEN THE COLD POOL / LOW LEVEL SHEAR BALANCE THATS PRESENT IN TODAYS ENVIRONMENT. 40 MPH WIND GUSTS WERE ALREADY OBSERVED IN LICKING THIS MORNING AS A SEGMENT WENT THROUGH THAT AREA. WILL MAIN 70% POPS FOR MOST OF THE AREA...WITH AFTERNOON TEMPERATURES CAPPING OUT IN MID AND UPPER 80S. AN ISOLATED STRONG TO SEVERE STORM CAN NOT BE RULED OUT...ESPECIALLY OVER SOUTHERN MISSOURI. FLASH FLOOD POTENTIAL ALSO EXISTS GIVEN THE TROPICAL ENVIRONMENT...SO STAY TUNED FOR LATER WARNINGS AND DISCUSSIONS. CRAMER && .AVIATION... THE EFFECTS OF SCATTERED SHOWERS AND THUNDERSTORMS WERE THE PRIMARY CHALLENGE IN THIS AFTERNOON AVIATION FORECASTS. THE TROPICAL LIKE AIRMASS REMAINS ANCHORED OVER SOUTHERN MISSOURI...WHICH WILL FACILITATE NUMEROUS AFTERNOON STORMS. THE PREDOMINATE STORM MODE WILL BE PULSE STORMS...CAPABLE OF PRODUCING BRIEF DOWNPOURS ALONG WITH A FEW CLOUD TO GROUND LIGHTNING STRIKES. LOOK FOR DETERIORATING FLIGHT CONDITIONS IF ONE OF THESE STORMS IMPACTS EITHER THE JOPLIN OR SPRINGFIELD AIRPORTS. THE LATEST THINKING IS THAT AN EXTENDED PERIOD OF DRY WEATHER MAY BE POSSIBLE FOR TONIGHT...AND WILL LIKELY CUT BACK ON THE PESSIMISTIC PRECIP WORDING IN THE TAFS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058- 066>071-077>081-088>091-093>095-101>104. KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101. && WFO SGF
Hazardous weather outlook, Jun 29, 5:09 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 509 AM CDT FRI JUN 29 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 509 AM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. A PERSISTENT UPPER LEVEL LOW OVER THE SOUTHERN PLAINS WILL INTERACT WITH THIS MOIST AIRMASS. ADDITIONALLY...A SLOW MOVING AND WEAK COLD FRONT REMAINS OVER SOUTHERN MISSOURI. ALL THESE FEATURES WILL COMBINE TO CREATE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN OVER PARTS OF THE OUTLOOK AREA. IN GENERAL...THE HEAVIEST RAIN WILL OCCUR OVER SOUTHEAST KANSAS AND PARTS OF WEST CENTRAL AND CENTRAL MISSOURI THIS AFTERNOON AND EVENING...MAINLY NORTHWEST OF A CARTHAGE TO VIENNA LINE. HOWEVER..OTHER ISOLATED SLOW MOVING THUNDERSTORMS WILL ALSO OCCUR OVER THE REST OF THE MISSOURI OZARKS PRODUCING LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE FRONTAL BOUNDARY AND UPPER LEVEL LOW PRESSURE WILL REMAIN NEAR THE OUTLOOK AREA INTO SATURDAY. SHOWERS AND THUNDERSTORMS WILL THEREFORE CONTINUE INTO SATURDAY...AND POSSIBLY EVEN SUNDAY OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HEAVY RAINFALL AND FLASH FLOODING POTENTIAL CONTINUES TO EXIST INTO THIS UPCOMING WEEKEND. SHOWER AND THUNDERSTORM CHANCES WILL THEN DIMINISH EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jun 29, 11:35 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT FRI JUN 29 2007 MOZ083-291700- DENT MO- 1135 AM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR DENT COUNTY UNTIL NOON CDT... AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SALEM TO SALEM TO 13 MILES SOUTH OF SALEM...OR ALONG A LINE EXTENDING FROM SALEM TO 13 MILES SOUTH OF SALEM...MOVING NORTHEAST AT 20 MPH. PEOPLE IN CENTRAL DENT COUNTY...INCLUDING THE CITY OF SALEM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:04 PM CDT | Flash Flood Warning | SGF | Jasper | 3 hr |
| Jun 28, 7:13 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jun 28, 9:54 PM CDT | Flash Flood Warning | SGF | Dade, Polk | 6 hr |
| Jun 29, 12:22 AM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jun 29, 1:03 AM CDT | Flash Flood Warning | SGF | Pulaski | 5 hr |
| Jun 29, 2:58 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps | 3 hr |
| Jun 29, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 65 min |
| Jun 29, 4:13 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Jun 29, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 34 min |
| Jun 29, 6:05 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jun 29, 6:58 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.